Alert archive / Texas / Tornado Warnings in 2018
Tornado Warning 16, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this tornado warning at Dec 27, 2018, 4:32 AM CST for Harris County, Montgomery County, Texas. It was in force for 13 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 27, 2018, 4:32 AM CST (10:32 UTC)
- Expired
- Dec 27, 2018, 4:45 AM CST
- In force
- 13 min
- Issued by
- NWS Houston/Galveston, TX
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Harris County, TX, Montgomery County, TX
The radar
The Houston radar (KHGX), 64 km from the middle of the area, began a volume at 10:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 27, 3:43 AM CST | Tornado Watch | SPC | 10 hr |
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 10.5 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 555 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 339 m²/s²
- 0-3 km storm-relative helicity
- 586 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted.
307
WFUS54 KHGX 271032
TORHGX
TXC201-339-271045-
/O.NEW.KHGX.TO.W.0016.181227T1032Z-181227T1045Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Houston/Galveston TX
432 AM CST THU DEC 27 2018
The National Weather Service in League City has issued a
* Tornado Warning for...
Southeastern Montgomery County in southeastern Texas...
North central Harris County in southeastern Texas...
* Until 445 AM CST.
* At 431 AM CST, a severe thunderstorm capable of producing a tornado
was located over Greater Greenspoint, moving northeast at 55 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Spring and Bush Intercontinental Airport around 435 AM CST.
Humble around 440 AM CST.
Kingwood around 445 AM CST.
Other locations impacted by this tornadic thunderstorm include Porter
and New Caney.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should not take shelter under highway overpasses. If you
cannot safely drive away from the tornado, as a last resort, either
park your vehicle and stay put, or abandon your vehicle and lie down
in a low lying area and protect yourself from flying debris.
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
This cluster of thunderstorms is capable of producing tornadoes and
widespread significant wind damage. Do not wait to see or hear the
tornado. For your protection move to an interior room on the lowest
floor of a building.
&&
LAT...LON 2989 9545 2995 9549 3021 9524 3004 9513
TIME...MOT...LOC 1031Z 229DEG 49KT 2997 9541
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$1 follow-up statement
413
WWUS54 KHGX 271046
SVSHGX
Severe Weather Statement
National Weather Service Houston/Galveston TX
446 AM CST THU DEC 27 2018
TXC201-339-271056-
/O.EXP.KHGX.TO.W.0016.000000T0000Z-181227T1045Z/
Montgomery TX-Harris TX-
446 AM CST THU DEC 27 2018
...THE TORNADO WARNING FOR SOUTHEASTERN MONTGOMERY AND NORTH CENTRAL
HARRIS COUNTIES HAS EXPIRED...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning has been allowed to expire. However gusty
winds and heavy rain are still possible with this thunderstorm.
A Tornado Watch remains in effect until 1100 AM CST for southeastern
Texas.
LAT...LON 2989 9545 2995 9549 3021 9524 3004 9513
TIME...MOT...LOC 1046Z 229DEG 49KT 3010 9524
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this tornado warning went out at Dec 27, 2:34 AM CST, 1 hour 58 minutes earlier.
Area forecast discussion, Dec 27, 2:34 AM CST, 1 hour 58 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
234 AM CST Thu Dec 27 2018
.DISCUSSION...
Today...December convective event ongoing with line of
thunderstorms moving across the area. Tornado watch in effect
until 4 am for northern counties. Haven't seen many vortices along
the line despite the strong low level shear in the environment.
Did have some downed trees along leading edge across NW zones an
hour or so ago but not much since although some decent rains
occurring. At this rate would expect tornado watch to be allowed
to expire at 4 am although can't let our guard down given still
some favorable shear parameters. Will look to clear counties from
NW so SE earlier as line progresses eastward. A possibly
weakening line should push through Houston around the morning rush
hour...with perhaps some brief heavy downpours. Based on
consensus of mesoscale models would expect showers to be mainly
out of the area by midday today...and then well to the southeast
by this evening.
Tonight through Friday night...mainly dry with surface ridge
building in from the NW. Saturday through Monday...rain returns to
the area...mainly stratiform as airmass relatively stable with
only a rumble of thunder possible. Rain due to a general warm
advection pattern with veering winds with increasing height...
downstream of upper trough over SW and with generally easterly low
level flow at the surface.
A more significant cold front pushes through the area Monday Night
or Tuesday with cooler drier air returning for middle of next
week. 18
&&
.MARINE...
Pressure gradient currently remains tight and most of the area's
winds/seas remain elevated. Through noon, advisories are in effect
for the 00-60 NM waters (some wind gusts are around gale force early
this morning) and caution flags are up for the bays. There continues
to be a risk of coastal flooding early this morning mainly at the
Highway 87/124 corridor with above normal water levels and wave
action on top of that. Look for increasing shower and thunderstorm
coverage beginning around 5 to 6 AM with a majority of the activity
expected to move off to the east by the early to mid-afternoon
hours. A weak front/wind shift can be expected in the wake of the
storms with a downward trend in winds, sea and water levels.
Reinforcing stronger surges of colder air/fronts are still expected
Friday and Tuesday. Caution flags are likely and advisories will be
possible behind both. 42
&&
.PRELIMINARY POINT TEMPS/POPS...
College Station (CLL) 68 44 61 42 48 / 20 0 0 20 60
Houston (IAH) 72 48 66 49 54 / 80 10 10 30 60
Galveston (GLS) 68 54 63 53 57 / 90 10 20 40 70
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...Coastal Flood Advisory until 8 AM CST this morning for the
following zones: Galveston Island and Bolivar Peninsula.
GM...Small Craft Advisory until 9 AM CST this morning for the
following zones: Galveston Bay...Matagorda Bay.
Small Craft Advisory until noon CST today for the following
zones: Coastal waters from Freeport to Matagorda Ship
Channel TX out 20 NM...Coastal waters from High Island to
Freeport TX out 20 NM...Waters from Freeport to Matagorda
Ship Channel TX from 20 to 60 NM...Waters from High Island
to Freeport TX from 20 to 60 NM.
&&Hazardous weather outlook, Dec 27, 3:54 AM CST, 38 minutes before
Hazardous Weather Outlook National Weather Service Houston/Galveston TX 354 AM CST Thu Dec 27 2018 TXZ163-164-176>179-195>199-210>212-281000- Austin-Brazos-Burleson-Colorado-Grimes-Houston-Madison-Montgomery- Polk-San Jacinto-Trinity-Walker-Waller-Washington- 354 AM CST Thu Dec 27 2018 This hazardous weather outlook is for portions of Southeast Texas.. .DAY ONE...Today and Tonight Storms will move out of area this morning. Minor flooding is possible. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed Wednesday afternoon through Thursday morning. GMZ330-335-350-355-TXZ200-213-214-226-227-235>238-300-313-335>338- 436-438-281000- Chambers-Coastal Brazoria-Coastal Galveston-Coastal Harris- Coastal Jackson-Coastal Matagorda- Coastal waters from Freeport to Matagorda Ship Channel TX out 20 NM-Coastal waters from High Island to Freeport TX out 20 NM- Fort Bend-Galveston Bay-Galveston Island and Bolivar Peninsula- Inland Brazoria-Inland Galveston-Inland Harris-Inland Jackson- Inland Matagorda-Matagorda Bay-Matagorda Islands-Northern Liberty- Southern Liberty-Wharton- 354 AM CST Thu Dec 27 2018 This hazardous weather outlook is for portions of Southeast Texas.. .DAY ONE...Today and Tonight ...Tornado Watch in Effect Until 11 am... A small craft advisory is in effect offshore through noon Thursday due to strong onshore flow and elevated seas. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Winds and seas are expected to remain elevated early on Thursday, and slowly diminish through the day. Winds and waves are expected to increase again this weekend. TXZ437-281000- Brazoria Islands- 354 AM CST Thu Dec 27 2018 This hazardous weather outlook is for portions of Southeast Texas.. .DAY ONE...Today and Tonight ...Tornado Watch in Effect Until 11 am... There is an enhanced risk of severe thunderstorms this morning for southeast Texas. The main threats are damaging winds and isolated tornadoes and locally heavy rainfall. 1 to 3 inches of rainfall is expected generally northeast of a Freeport to Columbus line. A coastal flood advisory is in effect for the Bolivar Peninsula tonight with water levels increasing 1-2 feet above normal with added waves. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed Wednesday afternoon through Thursday morning. GMZ370-375-281000- Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM-Waters from High Island to Freeport TX from 20 to 60 NM- 354 AM CST Thu Dec 27 2018 This hazardous weather outlook is for portions of Southeast Texas.. .DAY ONE...Today and Tonight A small craft advisory is in effect offshore through noon Thursday due to strong onshore flow and elevated seas. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Winds and seas are expected to remain elevated early on Thursday, and slowly diminish through the day. Winds and waves are expected to increase again this weekend.
In the hours before
Local storm report, Dec 27, 12:38 AM CST, 3 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1238 AM CST THU DEC 27 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1220 AM TSTM WND DMG EDGE 30.89N 96.30W
12/27/2018 BRAZOS TX LAW ENFORCEMENT
TREES DOWNED ON FM974 AND EDGE CUTOFF ROAD
&&
EVENT NUMBER HGX1800255
DRLocal storm report, Dec 27, 1:12 AM CST, 3 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
112 AM CST THU DEC 27 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 AM TSTM WND DMG MIDWAY 31.03N 95.75W
12/27/2018 MADISON TX LAW ENFORCEMENT
MULTIPLE REPORTS TREES DOWN MADISON COUNTY INCLUDING
HWY 21W NEAR MIDWAY.
&&
EVENT NUMBER HGX1800256
DRSpecial weather statement, Dec 27, 1:30 AM CST, 3 hours 2 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
130 AM CST THU DEC 27 2018
TXZ176-195-196-270745-
Madison TX-Brazos TX-Burleson TX-
130 AM CST THU DEC 27 2018
...Strong Thunderstorm With Gusty Winds Entering Brazos County...
At 129 AM CST, Doppler radar was tracking a strong thunderstorm 8
miles west of Bryan, moving northeast at 50 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Western College Station, Bryan, Kurten and Wixon Valley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A Tornado Watch remains in effect until 400 AM CST for southeastern
Texas.
LAT...LON 3072 9659 3070 9656 3074 9646 3086 9639
3093 9633 3086 9618 3050 9644 3062 9664
TIME...MOT...LOC 0729Z 208DEG 42KT 3065 9651Special weather statement, Dec 27, 1:47 AM CST, 2 hours 45 minutes before
Special Weather Statement National Weather Service Houston/Galveston TX 147 AM CST THU DEC 27 2018 TXZ195-196-198-270815- Brazos TX-Grimes TX-Burleson TX- 147 AM CST THU DEC 27 2018 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL BURLESON...NORTHERN GRIMES AND SOUTHEASTERN BRAZOS COUNTIES UNTIL 215 AM CST... At 147 AM CST, Doppler radar was tracking a strong thunderstorm 7 miles south of College Station, moving northeast at 50 mph. Winds to around or above 40 mph will be possible with this storm. Locations impacted include... College Station, Millican, Iola, Wellborn and Carlos. A Tornado Watch remains in effect until 400 AM CST for southeastern Texas. LAT...LON 3038 9634 3048 9644 3082 9611 3064 9585 TIME...MOT...LOC 0747Z 230DEG 44KT 3049 9633
Special weather statement, Dec 27, 2:03 AM CST, 2 hours 29 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
203 AM CST THU DEC 27 2018
TXZ163-164-270845-
Houston TX-Trinity TX-
203 AM CST THU DEC 27 2018
...SIGNIFICANT WEATHER ADVISORY FOR TRINITY...NORTHEASTERN HOUSTON
AND NORTHWESTERN POLK COUNTIES UNTIL 245 AM CST...
At 202 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Kennard to near Groveton. Movement was
northeast at 40 mph.
Winds in excess of 40 mph will be possible with these storms. These
storms do have a history of producing wind damage earlier in Brazos
and Madison counties.
Locations impacted include...
Apple Springs, Groveton, Kennard, Weches, Pennington and Centralia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A Tornado Watch remains in effect until 400 AM CST for southeastern
Texas.
LAT...LON 3157 9521 3158 9517 3156 9514 3154 9514
3152 9510 3149 9511 3147 9510 3144 9501
3142 9500 3138 9495 3134 9496 3133 9490
3128 9488 3126 9490 3123 9486 3115 9486
3115 9484 3096 9503 3093 9528 3159 9530
TIME...MOT...LOC 0802Z 263DEG 33KT 3143 9521 3101 9521Special weather statement, Dec 27, 3:57 AM CST, 35 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
357 AM CST THU DEC 27 2018
TXZ178-199-200-211>213-227-271045-
San Jacinto TX-Waller TX-Northern Liberty TX-Inland Harris TX-
Montgomery TX-Fort Bend TX-Austin TX-
357 AM CST THU DEC 27 2018
...SPECIAL WEATHER STATEMENT...
At 356 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Woodloch to near Cypress to Brookshire.
Movement was east at 40 mph.
Winds in excess of 30 mph will be possible with these storms.
Locations impacted include...
Southeastern Conroe, Humble, Katy, Tomball, Cleveland, Jersey
Village, Brookshire, Hunters Creek Village, Bunker Hill Village,
Piney Point Village, Northside / Northline, Kingwood, Spring Branch
North, The Woodlands, Greater Greenspoint, Spring, Aldine, Spring
Branch West, Addicks Park Ten and Spring Valley.
A Tornado Watch remains in effect until 1100 AM CST for southeastern
Texas.
LAT...LON 3047 9475 3016 9503 2979 9543 2969 9606
2998 9578 3028 9547
TIME...MOT...LOC 0956Z 252DEG 35KT 3026 9545 3001 9571 2977 9593The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 26, 9:10 PM CST | Special Weather Statement | HGX | Houston | 35 min |
| Dec 26, 9:37 PM CST | Special Weather Statement | HGX | Trinity | 38 min |
| Dec 26, 9:55 PM CST | Severe Thunderstorm Warning | HGX | Houston, Trinity | 35 min |
| Dec 27, 12:18 AM CST | Severe Thunderstorm Warning | HGX | Brazos, Grimes, Madison | 27 min |
| Dec 27, 12:35 AM CST | Special Weather Statement | HGX | Brazos, Burleson, Grimes | 40 min |
| Dec 27, 12:38 AM CST | Severe Thunderstorm Warning | HGX | Houston, Madison | 52 min |
| Dec 27, 1:21 AM CST | Severe Thunderstorm Warning | HGX | Houston | 39 min |
| Dec 27, 1:29 AM CST | Areal Flood Advisory | HGX | Brazos, Burleson, Grimes, Madison | 2 hr |
| Dec 27, 1:30 AM CST | Special Weather Statement | HGX | Brazos | 15 min |
| Dec 27, 1:47 AM CST | Special Weather Statement | HGX | Grimes | 28 min |
| Dec 27, 2:03 AM CST | Special Weather Statement | HGX | Trinity | 42 min |
| Dec 27, 2:35 AM CST | Areal Flood Advisory | HGX | Grimes, Houston, Madison, San Jacinto, Trinity, Walker | 55 min |
| Dec 27, 2:37 AM CST | Areal Flood Advisory | HGX | Brazos, Burleson, Grimes, Waller, Washington | 53 min |
| Dec 27, 3:28 AM CST | Areal Flood Advisory | HGX | Austin, Brazos, Burleson, Colorado, Grimes, Houston and 7 more | 2 hr |
| Dec 27, 3:57 AM CST | Special Weather Statement | HGX | Harris | 48 min |
| Dec 27, 4:39 AM CST | Severe Thunderstorm Warning | HGX | Harris | 9 min |
| Dec 27, 4:57 AM CST | Areal Flood Advisory | HGX | Austin, Brazos, Colorado, Fort Bend, Grimes, Harris and 9 more | 3 hr |
| Dec 27, 5:02 AM CST | Special Weather Statement | HGX | Harris | 28 min |
| Dec 27, 5:03 AM CST | Special Marine Warning | HGX | 87 min | |
| Dec 27, 5:07 AM CST | Special Weather Statement | HGX | Chambers | 23 min |
| Dec 27, 5:44 AM CST | Special Weather Statement | HGX | Galveston | 31 min |
| Dec 27, 6:31 AM CST | Special Marine Warning | HGX | 59 min | |
| Dec 27, 6:50 AM CST | River Flood Warning | HGX | Harris, Waller | 27 hr |
| Dec 27, 7:20 AM CST | River Flood Warning | HGX | Polk, San Jacinto, Trinity, Walker | 30 days |
| Dec 27, 7:29 AM CST | River Flood Warning | HGX | Brazos, Grimes, Madison | 12 days |
| Dec 27, 7:29 AM CST | River Flood Warning | HGX | Polk, San Jacinto | 27 hr |
| Dec 27, 7:40 AM CST | River Flood Warning | HGX | Waller | 21 days |
| Dec 27, 7:48 AM CST | Special Marine Warning | HGX | 57 min | |
| Dec 27, 7:51 AM CST | River Flood Warning | HGX | Burleson, Washington | 26 hr |
| Dec 27, 7:51 AM CST | River Flood Warning | HGX | Burleson, Lee | 4 days |
| Dec 27, 8:01 AM CST | River Flood Warning | HGX | Waller | 36 hr |
| Dec 27, 8:27 AM CST | River Flood Warning | HGX | Montgomery | 48 hr |
| Dec 27, 8:27 AM CST | River Flood Warning | HGX | Harris, Montgomery | 3 days |
| Dec 27, 8:27 AM CST | River Flood Warning | HGX | Harris, Liberty, Montgomery | 5 days |
| Dec 27, 8:27 AM CST | River Flood Warning | HGX | Montgomery | 41 hr |
| Dec 27, 8:27 AM CST | River Flood Warning | HGX | Harris, Montgomery | 6 hr |
| Dec 27, 8:27 AM CST | River Flood Warning | HGX | Harris, Waller | 61 hr |
| Dec 27, 8:27 AM CST | River Flood Warning | HGX | Harris | 40 hr |
| Dec 27, 8:27 AM CST | River Flood Warning | HGX | Harris, Montgomery | 26 hr |
| Dec 27, 8:37 AM CST | River Flood Warning | HGX | Liberty | 34 days |
| Dec 27, 8:37 AM CST | River Flood Warning | HGX | Chambers, Liberty | 35 days |
| Dec 27, 8:37 AM CST | River Flood Warning | HGX | Madison, Walker | 47 hr |
| Dec 27, 8:37 AM CST | River Flood Warning | HGX | Hardin, Liberty, Polk | 3 days |
| Dec 27, 9:02 AM CST | Areal Flood Advisory | HGX | Brazoria, Galveston | 118 min |
| Dec 27, 3:51 PM CST | Small Craft Advisory | HGX | 6 hr |
Nearby
Tornado Warnings in Texas, 2018Every tornado warning in 2018Tornadoes in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.